It is currently Sat Aug 19, 2017 2:48 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 13 posts ] 
Author Message
PostPosted: Tue May 31, 2011 6:38 am 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
My doc wrote a script for 2mg suboxone and I thought thank god some relief. Well boy was I wrong. Itook the first dose and in about 2 hours I was sick as a dog. The next morning I took a second dose and it was even worse. It felt like I was withdrawling but I hadn't had any opiates in my system for a few weeks. Is it possible that I would react differently to subutex. I have been reading a lot about it and I know it doesn't have that noxolone or whatever its called.

Please help the cravings are out of control.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 7:04 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi njgatt and welcome,

I can't see how the naloxone would cause that reaction. Usually the worst reaction the naloxone would cause would be headaches. What you are describing almost sounds like precipitated withdrawals, but you said you had no opiates in your system when you started suboxone? So I doubt it's that.

The other possibility is that you were put on too high a dose. Which I suppose is possible, especially since you said that you haven't had any opiates in your system for a few weeks. It would help us if you could give us some more information, such as your opiate addiction history - how much you used to take on average - that sort of thing. Even though 2 mg could be considered a low dose, suboxone (buprenorphine) is still a strong partial agonist opiate. If your tolerance is low enough, 2 mg could very well still be too high for you.

Are you getting your suboxone from a doctor? Have you spoken to your doctor about it making you ill?

Try giving us some more info and we'll see what we all can come up with for you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 7:20 am 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
Well basically for about the last 5 years I've been taking any opiate I could get my hands on. I didn't think I was an addict though cause I didn't do heroin haha. Any way any where from 200 to 300 mg of roxys or oxys a day or about 2 3 times a week I was able to buy 70 mg methadone bottles froma guy down at thelocal clinic.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 31, 2011 7:21 am 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
I have been clean a while though and I feel like relapse is right around the corner if I don't do something fast


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 12:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Is there any chance you had methadone in your system when you took the Suboxone? That would definitely have resulted in precipitated withdrawals. Other than that I can't think of any reason why it had such a bad effect on you.
Hope you feel better.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 2:34 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Something is just not adding up here, njgatt. Exactly (date and time) was the last intake of ANY opiate or opiate-like substance? This would include anything, including Tramadol and most certainly methadone. It sounds very much like you still had opiates in your system when you took the Suboxone. You just have not been very clear how long ago your last opiate dose was. As others have said, what you are describing sounds very much like precipitated withdrawal. It is pretty unlikely that trying Subutex would make any difference. How did you get through the withdrawals of stopping opiates? How long ago did you do that and how long has it been since you have been actively using?

If you provide this information as honestly as you can, it will help us to help you.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 8:50 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
I haven't touched any opiates 90 days or more before I tried subs. I detoxed cold turkey from everything and have been clean since. Its just these cravings are out of control and I don't want to go to methadone. The clinics around here are like drug markets.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 8:52 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
I haven't touched any opiates 90 days or more before I tried subs. I detoxed cold turkey from everything and have been clean since. Its just these cravings are out of control and I don't want to go to methadone. The clinics around here are like drug markets.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 01, 2011 5:45 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Obviously I can't say how much your tolerance went down in those 90 days, but the only other thing I can think of is one of the things I mentioned above - that the 2 mg is just too much for you. I know for opiate-naive people who take suboxone it can make them very ill. I honestly don't know what else to think. I'm sorry I can't be of more help.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
   
 Post subject:
PostPosted: Wed Jun 01, 2011 5:54 am 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
I have to say that I'm a bit stumped as well. Unless there is some opiate-like substance that we are missing here, this does not at all sound like it is due to precipitated withdrawal - even though the symptoms that you experienced would be consistent with such a withdrawal. About the only other thing I can offer is if you'd like to list any and all medications that you are currently taking, we might be able to spot something that is causing these problems for you. Otherwise, I agree with Hatmaker that perhaps it is the opposite side of things and that 2mg of Sub is what is making you sick - although that would be sort of odd as well.

You can certainly give Subutex a try, although I really doubt you'll experience anything different. Perhaps giving a 0.5 mg dose of either Suboxone or Subutex a try might be a better option.

Beyond that, my only other thought is to get a real doctor involved here - perhaps Dr. Junig will wander by and be able to offer an idea or suggestion, or at least a thought or two. I really wish I could give you a better response here and I'm really sorry that I cannot. Whatever you are experiencing, it is not at all typical. I certainly hope you are able to get to the bottom of it.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 01, 2011 8:49 am 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
Yeah its weird for sure. I've done bags of dope a few times and never fel t like that. Maybe my body just doesn't agree with the bupe. Anyway the doc gave me some klonipin and zyprexa for anxiety and that kind of feeling so well see what that does. I just really don't want to fall off cause I've been clean so long. Thanks for all the suggestions anyway.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 01, 2011 8:57 am 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 6:20 am
Posts: 7
Hey donh I was just reading that the abilify I was taking can interact with the bupe causing severes cns depression ans that's definaately part of what I experienced. Labored breathing felt really tired along with nausea and headache


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 01, 2011 3:16 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I've been on Abilify along with my suboxone for a long time and haven't had any problems, of course everyone is different. I really hope you feel better soon. It's a mystery, that's for sure.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 13 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group